So Geodon withdraw started Monday and it was the worst it’s ever been. It didn’t help that I was under high stress and recovering from an appendectomy. My blood pressure went through the roof, I had no appetite, I couldn’t control my body temperature, and was running a fever.
On Thursday I decided it was in my best interest to go back to the hospital and get checked over. I filled them in on everything from the amount of stress, the withdraw and why, and of course the surgery. I told them that chances were it was all just this withdraw in which case I could continue to ride it out, but with the surgery being in the mix, I needed to play is safe. The doctor agreed with all that and did a complete work up of my blood, urine, and a chest x ray since I was having some trouble breathing.
The end result was that it was indeed just the withdraw but while I was there she gave me a dose of Ativan and holy hell did I almost immediately feel my blood pressure drop towards normal, and I regained control of my body temp.
Upon leaving the hospital I called my mom and filled her in on that and she agreed to pick me up in the morning to get my Ativan filled. Of all my meds it was the one I was least concerned about, and yet it helps with the withdraw. Go figure. It was also only 40$. The only medication that low.
Then later that day, Friday, health insurance cards showed up and I was out the door and on my way to the pharmacy within 10 minutes.
Backing up to Wednesday: Pat had been given a script for Cymbalta that later caused too many side effects. He remembered he had this and got it filled, for me, since he still had his insurance. So come Friday morning I was on both Cymbalta and Ativan.
Come Friday night, I was on everything. Now, I KNOW it’s bad to start 4 meds at once, so hear me out. I had been on the Cymbalta for a couple of days with no side effects. I never start Cymbalta without side effects, which tells me my body was still adjusted to it. I’d had a couple random doses of Ativan off an on since my first withdraw weeks back. It has also been discussed I could pair it up with another med when I started them back up. Geodon my body was still literally begging me for, and so I had no hesitation in giving my body that. The only random element was Trileptal and I have really have side effects with it so I decided to try. If my body said it was too much, I figured I could cut Trileptal out of the mix for a while.
She is currently back in the hospital. She’s been in and out over the past few months, of course, but this stay is pretty serious. She went in will mass swelling and pain. It turned out to not be her liver but instead an infection that went to her blood. They got that taken care of. However, she was also having a lot of problem breathing. So they put her on a breathing machine. Turns out she aspirated something. Possibly/probably her own medication. So anyway, she’s been on the breathing machine for the past few days, though it looks like she can finally come off that. The other huge problem is that she’s not currently peeing on her own, which means her kidneys are shutting down. They have her on dialysis to allow her kidneys to heal some in a stress free environment. The dialysis will also help get the toxins out. That’s been the name of the game all along: keep the toxins out.
The major problem is, if her kidneys do in fact shut all the way down, she won’t be eligible for the liver transplant. All her other body parts need to be working or else she’ll be too unhealthy and will reject the new liver. So hopefully her kidneys will heal up some and the dialysis will kick-start them into working again.
The bottom line is all her body parts are having to fight to function normally and it’s exhausting. But there are ways to give them breaks and then kick-start them back up. Hopefully it all works because the transplant team has called a special meeting which means we might have a much-needed decision very soon.
Otherwise she goes hospice.